MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PEDICSCR MATRIX 5.5 POLYAXIAL Ø7 PREASSM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

OBERDORF SYNTHES PRODUKTIONS GMBH PEDICSCR MATRIX 5.5 POLYAXIAL Ø7 PREASSM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.632.750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: mnh, mni, kwq, kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a patient underwent lumbar spinal fusion surgery at l4 due to lumbar burst fracture with matrix spine 5.5 system.During the surgery, when the surgeon tried to implant the pedicle screw matrix 5.5 polyaxial, the surgeon had difficulty to hold the screw with an unknown screwdriver.The, surgeon then recognized that the screw head seemed to be deformed.The surgery was completed by using an alternative screw.After the surgery, the surgeon found out that the screw thread was broken.All fragments were removed from the patient.There was no surgical delay.There was no adverse consequence and patient was stable.This complaint involves one (1) pedicscr matrix 5.5 polyaxial.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: added concomiatnt device.Concomitant medical products.Initial reporter occupation.A device history record (dhr) review was conducted: this mre review is for sterilization procedure only part: 04.632.750s, lot: l163031, manufacturing site: (b)(4), supplier: (b)(4), release to warehouse date: 13.October 2016, expiry date: 01.October 2026.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Non-sterile part was manufactured in monument part: 04.632.750, lot: h156418, a dhr review was not performed for this pi.This lot was manufactured by brandywine.Please reassign to the correct group a product investigation was conducted.Visual inspection: the pedicle screw matrix 5.5 polyaxial (part # 04.632.750s, lot # l163031, mfg # 13-oct-2016) was received at us cq with the screw head deformed and material missing from the threaded portion of the screw head.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as relevant features are deformed with missing material.Document/specification review: the relevant drawing(s) was reviewed; conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: unknown screwdriver (part# unknown, lot# unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDICSCR MATRIX 5.5 POLYAXIAL Ø7 PREASSM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8640083
Report Number8030965-2019-64507
Device Sequence Number2017020
Product Code NKB
UDI-Device Identifier10705034745688
UDI-Public(01)10705034745688
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number04.632.750
Device Catalogue Number04.632.750S
Device Lot NumberL163031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/27/2019
06/24/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date06/24/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS